Lightning, Brazos
- When
- July 8, 3:15 PM CST
- Where
- Brazos County, Bryan
- Injuries
- 2 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.670, -96.370
A lightning strike at a golf course injured two teenage boys.
A lightning strike resulted in two injuries on a golf course.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A lightning strike resulted in two injuries on a golf course.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 8, 2:32 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 332 PM CDT TUE JUL 8 2008 .DISCUSSION... VERY GOOD COVERAGE OF STORMS WEST OF A CLL TO IAH LINE THIS AFTERNOON. WILL NEED TO CARRY CHANCE 30-40 POPS FOR THE WEST THIS EVENING AND LOWER TO THE EAST...CANT RULE OUT A FLARE UP OVER THE NORTHEAST COUNTIES 4-7 PM WHERE DIFFERENTIAL HEATING AND THE LAKES MAY LEAD TO SOME BOUNDARIES. SKIES SHOULD CLEAR QUICKLY BETWEEN 8-10 PM. THROUGHOUT THE FORECAST MADE ONLY VERY MINOR TWEAKS TO THE TEMPERATURES. WEDNESDAY AND THURSDAY ARE INTERESTING FORECASTS. GFS AND NAM DIFFER ON THE EVOLUTION OF THE MOISTURE PROFILES FOR SETX...GFS FASTER AND WETTER ON WEDNESDAY...NAM TAKES MORE MOISTURE FROM THE EASTERN GULF STORMS AND BRINGS IT INTO SETX THURSDAY WHILE THE GFS IS DRYING THE AREA OUT ON THURSDAY. HAVE LEANED IN FAVOR OF THE GFS WITH GREATER RAIN CHANCES WEDNESDAY AND WEDNESDAY EVENING...CARRIED THE POPS A LITTLE LATER INTO THE EVENING WEDNESDAY. LOWER POPS 20-30 THURSDAY THEN TAPERING DOWN ON POPS AND TEMPERATURES CREEPING UP FRIDAY THROUGH SUNDAY AS A STRONG RIDGE OF HIGH PRESSURE MOVES WEST INTO THE REGION. LATEST GFS TAKES THE RIDGE WEST OF SETX THEN RIGHT BACK AT US FROM THE WEST TUESDAY AND WEDNESDAY OF NEXT WEEK...SO SHOULD THIS COME TO PASS THEN SETX COULD BE IN FOR AN WEEK LONG DRY SPELL BEGINNING THURSDAY NIGHT. 45 && .MARINE... EXPECT TO SEE MORE SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY NIGHT OR THURSDAY MORNING AS EASTERN GULF OF MEXICO MOISTURE WORKS ITS WAY WESTWARD TOWARD THE TEXAS COAST. ALSO ANTICIPATE A GRADUAL DECREASE IN SEAS AS THE GRADIENT RELAXES. WINDS SHOULD COME DOWN A BIT TOO. EXPECT THE STRONGEST WINDS OF 10 TO 15 KNOTS OVER THE GULF WATERS AT NIGHT AND OVER THE BAYS IN THE AFTERNOONS. SHOWER AND THUNDERSTORM COVERAGE WILL DIMINISH TOWARD THE END OF THE WEEK AND ON INTO THE WEEKEND AS UPPER RIDGING DEVELOPS ACROSS THE AREA. 42 && .AVIATION... SEEING A LOT MORE SHRA/TSRA COVERAGE THAN WE SAW YESTERDAY. EXPECT THIS ACTIVITY TO COME TO AN END LATER THIS AFTERNOON OR EARLY THIS EVENING WITH THE LOSS OF HEATING. ANTICIPATE LATE NIGHT AND EARLY MORNING SHRA/TSRA DEVELOPMENT OFFSHORE TO WORK ITS WAY INLAND. INCREASING COVERAGE IS EXPECTED TO DEVELOP TOMORROW MORNING AND CONTINUE INTO TOMORROW AFTERNOON. VFR CONDITIONS ARE EXPECTED THROUGH 18Z TOMORROW WITH MVFR CEILINGS AND VISIBILITIES POSSIBLE IN ASSOCIATION WITH THE SHRA/TSRA. 42 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 74 95 74 95 74 / 40 30 30 20 10 HOUSTON (IAH) 75 94 74 94 75 / 30 40 30 30 10 GALVESTON (GLS) 78 90 80 90 80 / 20 30 30 30 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 448 AM CDT TUE JUL 8 2008 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-091200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 448 AM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Ft Hood radar (KGRK), 97 km away, was scanning. The volume nearest the first event began at 21:13 UTC.
1 lightning. Local standard time, as filed.
A lightning strike at a golf course injured two teenage boys.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122468.